I’d optimistically thought that the worst would be over after 3-4 days but over a week in and I’m still struggling with the side effects of the morphine withdrawal.
With 24hours of stopping I was suffering the expected symptoms of aches and pains, headaches, flu like symptoms etc but the worst was the agitation and a weird feeling in arms and legs which caused me to shake them continually for hours at a time. A mix of pins and needles, a buzzing feeling etc.
It meant sleep was very difficult and for the first few days I could only sleep when pure exhaustion took over, sometimes grabbing a few hours at most.
Most of these symptoms are now much less severe but the restless legs/arms hasn’t gone, it has subsided a a little which helps but sleep is still difficult albeit I am so tired now that it happens sooner!
A new symptom now is I have little energy and anything I do saps what little I have left. We travelled to Wales last week to visit my folks and within 30mins of setting off I had to hand over driving to MrsG as I was struggling to concentrate.
From all I have read (and once the symptoms kicked in I did the research I ought to have done beforehand!), it seems that the worst should be over anytime soon with symptoms subsiding after 2wks. I hope that this is true as, had I known how bad this would be, I would never have contemplated attempting it!
MrsG discussed options for alleviating some of the many side effects with a local pharmacist and he said I should never have stopped dead even at the low dosage I had reduced to. Instead I should have continued to reduce much more slowly, too late now!
Thankfully, my decision not to leave any Oramorph in the house has meant I can’t cheat, had there been any here I would have given in on day 2/3 without doubt. Indeed I’m not sure I wouldn’t give in now if I could get access to some of the medication. But as it is, I’m not going to go back and ask for a new prescription as I’m sure the worst is behind me.